In its communication, the EMA writes that the national authorities are taking action and are already recalling the batches concerned. At the same time, further investigations into the extent of NDEA contamination are ongoing.
As EMA further announces, additional investigations of sartan-containing drugs for contamination with nitrosamines are also being carried out. These could be related to the synthesis of a specific ring structure (tetrazole). Manufacturers of such drugs have already been informed and are currently testing their products for impurities.
As with previous findings of NDEA and NDMA, there is no immediate risk to patients. It is riskier for patients to suddenly stop taking high blood pressure medication. Patients should therefore not stop any treatments without consulting their doctor or pharmacist.
EMA: Press release
> Do not hesitate, we look forward to your feedback!
Write a comment on this news.